Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 152, NWS Omaha, NE

June 3, 2007Cuming County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 3, 2007, 4:22 PM CDT for Cuming County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 4:22 PM CDT (21:22 UTC)
Expired
Jun 3, 2007, 4:45 PM CDT
In force
23 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cuming County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:54 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 3, 3:54 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 PM CDT SUN JUN 3 2007

.DISCUSSION...

BREAKDOWN OF BLOCKING PATTERN WILL ALLOW A SERIES OF WEATHER SYSTEMS
TO MOVE ACROSS DURING THE PERIOD.

THIS EVENING...SCT SHWRS AND ISOLD TSTMS MAINLY IN NORTHEAST
COUNTIES SHOULD DISSIPATE RAPIDLY AROUND SUNSET.  ANOTHER COOL NIGHT
WILL FOLLOW.

A SHORT WAVE DROPPING FROM SOUTHERN CANADA MONDAY WILL BRING WITH IT
A COLD FRONT...REACHING THE NORTH BORDER ABOUT AT THE TIME OF MAX
HEATING.  AGREE WITH SPC DAY 2 DISCUSSION THAT THERE COULD BE SOME
SEVERE WX WITH THIS SYSTEM DUE TO FAVORABLE SHEAR AND FRONTAL
CONVERGENCE...BUT CAPE IS WEAK OVERALL.

ANOTHER COOL AND DRY PERIOD SHOULD FOLLOW LATER MONDAY NIGHT INTO
TUESDAY NIGHT.  LOWERED TUE MORNING MID TEMPS SOMEWHAT FROM PREVIOUS
FORECAST.

VIGOROUS RETURN FLOW BEGINS TO LATER TUESDAY NIGHT IN ADVANCE OF A
STRONG CLOSED LOW MIGRATING FROM THE PACIFIC NW TOWARD THE NORTHERN
PLAINS.  THERE MAY BE SOME WARM ADVECTION TSTMS TUESDAY NIGHT INTO
EARLY WED.  HOWEVER...THE MOISTURE BAND LOOKS FAIRLY NARROW...AS
THE WARMEST AIR OF THE SEASON ALOFT IS COMING FROM THE SW.  AFTER
COLLABORATION WITH SRN NEIGHBORS...LOWERED HPC QPF ESTIMATES FOR
WARM FRONTAL PRECIP.

NORTHWARD ADVANCE OF THE WARM FNT WEDNESDAY IS STILL UNCERTAIN...BUT
LOOK FOR A STRONG THERMAL AND DP CONTRAST BETWEEN THE NORTH AND
SOUTH SIDES.  WENT WITH A SOLUTION THAT WOULD PUT THE FRONT NEAR OUR
NORTHEAST BORDER BY LATE IN THE DAY.

EXPECT STRONG TO SEVERE THUNDERSTORMS TO ERUPT IN THE EVENING HOURS
AS THE COLD FRONT PLOWS INTO A SOMEWHAT CAPPED BUT HIGH CAPE AIRMASS.
DO NOT EXPECT THE CAP TO HOLD...UNLIKE GFS QPF DEPICTION...AND RAISED
POPS.

THE REST OF THE FORECAST BECOMES MORE UNCERTAIN...AS SOUTHWEST FLOW
CONTINUES ALOFT BRINGING A SERIES OF WEAKER WAVES INTO THE REGION.
GFS AND HPC GUIDANCE AGREE THAT OUR AREA WILL GENERALLY BE UNDER
HIGH PRESSURE...WITH THE POLAR FRONT HANGING OUT IN THE SOUTHERN
PLAINS.  AM NOT SO SURE THE FRONT WILL STAY THIS FAR SOUTH...AND
ANY WAVE TRAVELING ALONG COULD PRODUCE THUNDERSTORMS...WITH NOCTURNAL
TIMING FAVORED.

.AVIATION...
SFC LOW PRES IS WELL TO THE EAST...HOWEVER...SHORTWAVE
ENERGY...STEEP LAPSE RATES...AND SUFFICIENT MOISTURE ENOUGH TO
PRODUCE SPOTTY SHRA/TSRA THRU EARLY EVENING.  THE CU FIELD HAS LESS
MOISTURE TO WORK WITH TONIGHT...THUS THE CLDS WILL DISSIPATE THIS
EVENING AS WELL. ANOTHER SHORTWAVE TROF WILL MOVE IN FROM THE N
MONDAY WITH INCREASING CLDS AND SCT SHRA AND TSRA RE-DEVELOPING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

POLLACK/ZAPOTOCNY
Hazardous weather outlook, Jun 3, 11:17 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1117 AM CDT SUN JUN 3 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-032300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1117 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA AND EASTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NON-SEVERE ISOLATED THUNDERSTORM ARE EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE ON MONDAY...WITH MORE THUNDERSTORMS
POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. AT THIS POINT...IT
APPEARS THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER DEVELOPMENT
WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:26 PM CDTSevere Thunderstorm WarningOAXDodge49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.